Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 3:26 PM EDT for Allegheny County, Pennsylvania. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 2, 2000, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:55 PM EDT | Hail 0.75 | West View, PA | |
| Jun 2, 4:02 PM EDT | Hail 0.75 | Imperial, PA | |
| Jun 2, 4:25 PM EDT | Hail 0.88 | Penn Hills, PA | |
| Jun 2, 4:25 PM EDT | Hail 1 | Perrysville, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 021926 SVRPIT PAC003-022030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 326 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 430 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SEWICKLEY...OR ABOUT OVER ALIQUIPPA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN PARK AT 335 PM EDT. CARNOT-MOON AT 340 PM EDT. EMSWORTH AT 345 PM EDT. AVALON AT 350 PM EDT. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WILKINSBURG WILKINS TOWNSHIP WHITEHALL WHITAKER WEST VIEW WEST MIFFLIN WEST HOMESTEAD TURTLE CREEK SWISSVALE STOWE TOWNSHIP SHARPSBURG SHALER TOWNSHIP SEWICKLEY SCOTT TOWNSHIP ROSS TOWNSHIP ROBINSON TOWNSHIP RESERVE TOWNSHIP RANKIN PLEASANT HILLS PITTSBURGH PENN HILLS O'HARA TOWNSHIP NORTH BRADDOCK MUNHALL MOUNT OLIVER MOUNT LEBANON MILLVALE MCKEES ROCKS MCCANDLESS TOWNSHIP KENNEDY TOWNSHIP INGRAM HOMESTEAD HEIDELBERG HAMPTON TOWNSHIP GREEN TREE FRANKLIN PARK FOX CHAPEL FOREST HILLS ETNA EMSWORTH EDGEWOOD EAST PITTSBURGH DUQUESNE DRAVOSBURG DORMONT CRAFTON CORAOPOLIS CHURCHILL CASTLE SHANNON CARNOT-MOON CARNEGIE BRENTWOOD BRADDOCK HILLS BRADDOCK BLAWNOX BEN AVON BELLEVUE BALDWIN AVALON ASPINWALL <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT FRI JUN 2 2000 RADAR SHOWS PREFRONTAL SQUALL LINE MOVING SOUTHEAST AT 25 KNOTS THROUGH THE OHIO HEADWATERS LATE THIS AFTERNOON. THE STORMS SHOULD BE EXITING THE SOUTHERNMOST COUNTIES IN THE SEVERE THUNDERSTORM WATCH BY THE 6-7 PM EXPIRATION TIME. COLD FRONT WILL MOVE THROUGH LATER THIS EVENING WITH DRIER AIR BEHIND IT. THE ONLY LINGERING CHANCE OF THUNDERSTORMS THIS EVENING WILL BE IN NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. SATURDAY LOOKS NICE AND SUNNY. THE NEXT SHORT WAVE TROUGH FROM THE WEST WILL BEGIN TO SPREAD CLOUDS ACROSS THE OHIO HEADWATERS SUNDAY WITH THE FIRST CHANCE OF RAIN SUNDAY NIGHT. THE BULK OF THE RAIN WILL BE MONDAY WITH THE LOW CENTER PASSAGE. SHOWERS MAY LINGER INTO TUESDAY. WEDNESDAY...PARTLY CLOUDY. GUIDANCE TEMPERATURES LOOKED REASONABLE. .PBZ .SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Local storm report, Jun 2, 2:21 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
221 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 PM COOPERSTOWN PA .5 INCH HAIL
06/02/00 VENANGO
0220 PM OIL CITY PA WIND DAMAGE
06/02/00 VENANGO TREES DOWN
NLocal storm report, Jun 2, 2:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
242 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM GREENVILLE PA WIND DAMAGE
06/02/00 MERCER TREES DOWN
0230 PM CARROLLTON OH WIND DAMAGE
06/02/00 CARROLL TREES DOWN
NLocal storm report, Jun 2, 3:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
302 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0244 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA POWER LINES DOWN
0300 PM NEW PHILADELPHIA OH WIND DAMAGE
06/02/00 TUSCARAWAS TREES DOWN
NLocal storm report, Jun 2, 3:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
308 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 LAWRENCE TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 BEAVER TREES DOWN
NLocal storm report, Jun 2, 3:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
323 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM SALINEVILLE OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
NLocal storm report, Jun 2, 3:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
326 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Jun 2, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 57 min |
| Jun 2, 2:53 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 57 min |
| Jun 2, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 61 min |
| Jun 2, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jun 2, 4:04 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Jun 2, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 63 min |
| Jun 2, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 27 min |
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 57 min |
| Jun 2, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 64 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.